Hail, Lake
- When
- May 7, 6:05 AM CST to 6:10 AM CST
- Where
- Lake County, Hammond
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.583, -87.483
4 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at May 7, 5:20 AM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 620 AM CDT FRI MAY 7 2004 .DISCUSSION FOR MORNING FORECASTS... SHALLOW SURFACE FRONT HAS MOVED TO A GBG-IKK-TOL LINE AT 07Z. FRONT EXPECTED TO CONTINUE INTO CENTRAL IL TODAY BEFORE RETURNING NORTH LATER TONIGHT AND SATURDAY. NOCTURNAL ELEVATED CONVECTION OCCURRING WELL NORTH OF SURFACE BOUNDARY. EXPECT THIS ACTIVITY TO DIMINISH SOME AFTER SUNRISE. ACTIVITY SHOULD REFOCUS OVER IA/SRN MN BY THIS EVENING AND SPREAD EAST INTO SRN WIS AND NRN IL TONIGHT. SURFACE FRONT WILL CONTINUE TO SLIDE BACK AND FORTH ACROSS THE FORECAST AREA THROUGH AT LEAST THE MIDDLE OF NEXT WEEK WITH A CHANCE OF THUNDERSTORMS ABOUT DAILY. TEMPERATURES WILL BE A REAL CHALLENGE. NORTHEAST FLOW SHOULD KEEP TEMPERATURES MUCH COOLER OVER MOST OF NORTHERN IL AND NW IN TODAY...ESPECIALLY NEAR THE LAKE. FRONT RETURNS NORTH SATURDAY BUT MAY HANG UP ALONG THE WIS BORDER AND KEEP LAKE INFLUENCE GOING AT LEAST THROUGH THE NORTH SUBURBS. POTENTIAL FOR BIG TEMPERATURE CONTRASTS ACROSS THE CHICAGO METRO AREA. AS SURFACE WAVE MOVES INTO UPPER MISSISSIPPI VALLEY SUNDAY...WARM AIR SHOULD SURGE NORTH OF CHICAGO. FRONT TO SAG SOUTH AGAIN MONDAY WITH COOLER TEMPERATURES...AGAIN ESPECIALLY NEAR THE LAKE...THEN REBOUNDING AGAIN MID WEEK AHEAD OF NEXT WAVE. && .DISCUSSION FOR 12Z TAFS... IN THE SHORT TERM...OVERNIGHT CLUSTER OF THUNDERSTORMS AND RAIN IS CURRENTLY PASSING THROUGH THE TERMINALS. THE -TSRA AND SHRA ARE EXPECTED TO CLEAR THE TERMINALS BY 14Z. THE COLD FRONT THAT CAME THROUGH THE TERMINALS LAST NIGHT IS EXPECTED TO BECOME STATIONARY SOUTH OF THE REGION BEFORE RETREATING NORTHWARD LATER TODAY. AN ABUNDANT MIDLEVEL DECK IS EXPECTED TO PERSIST TODAY WITH NORTHEAST WINDS AROUND 12 TO 15 KTS. AS THE FRONT BEGINS TO SLOWLY MOVE NORTH, SFC WINDS WILL VEER SLOWLY TO THE SOUTHEAST LATE IN THE DAY. VFR CONDITIONS ARE EXPECTED THROUGH TONIGHT. AS FOR PRECIP...OUTSIDE OF THE CURRENT MORNING CONVECTION ONLY ISOLATED SHOWERS ARE EXPECTED TODAY. LATE TONIGHT A CLUSTER OF THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF NRN IOWA AND ACROSS NRN IL/SRN WI. LATEST GUIDANCE SUGGESTS THE BULK OF THE ACTIVITY SHOULD REMAIN ACROSS SRN WI. HOWEVER...ENOUGH UNCERTAINTY EXISTS TO WARRANT A PROB30 FOR SHRA AFTER 05Z TONIGHT. AEP .LOT...WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LK MI...SMALL CRAFT ADVISORY TODAY IL AND IN SHORES.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 600 AM CDT FRI MAY 7 2004 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-019 -081100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 600 AM CDT FRI MAY 7 2004 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TODAY AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR LASALLE...GRUNDY...KANKAKEE...LIVINGSTON...FORD...AND IROQUOIS COUNTIES UNTIL 900 AM CDT. THERE IS THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. THERE IS A SLIGHT RISK FOR MORE SEVERE STORMS TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NEBRASKA AND IOWA THIS AFTERNOON AND EVENING AND MOVE EAST ACROSS SOUTHERN WISCONSIN AND NORTHERN ILLINOIS AND INDIANA TONIGHT. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AND SATURDAY NIGHT...MAINLY NORTH OF I-80. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AND SUNDAY NIGHT NORTHWEST OF A LINE FROM POLO TO FOX LAKE. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TODAY THROUGH THE WEEKEND. && NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE) LMZ740>746-766-081100- WINTHROP HARBOR IL TO NEW BUFFALO MI- LAKE MICHIGAN- 600 AM CDT FRI MAY 7 2004 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TODAY AND TONIGHT STRONG NORTHEAST WINDS WILL CREATE HAZARDOUS WAVES FOR SMALL CRAFT ALONG THE ILLINOIS AND INDIANA SHORES OF LAKE MICHIGAN. A SMALL CRAFT ADVISORY IS IN EFFECT TODAY. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. && NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE) ALLSOPP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
609 AM CDT FRI MAY 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0555 AM HAIL OTTAWA 41.35N 88.84W
05/07/2004 1.00 INCH LA SALLE IL PUBLIC
&&
KRAUSEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
630 AM CDT FRI MAY 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0623 AM HAIL DANA 40.96N 88.95W
05/07/2004 0.75 INCH LA SALLE IL FIRE DEPT/RESCUE
&&
KRAUSEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
643 AM CDT FRI MAY 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0632 AM HAIL 2 W LONG POINT 41.00N 88.93W
05/07/2004 1.00 INCH LIVINGSTON IL EMERGENCY MNGR
&&
KRAUSEThe Chicago radar (KLOT), 50 km away, was scanning. The volume nearest the first event began at 12:04 UTC.
4 thunderstorm wind, 2 hail. Local standard time, as filed.
Three inch diameter tree limbs were blown down.
A 2 story barn was blown over. Also, 14 inch limbs were broken off of trees.
Six fully loaded semi tractor-trailer trucks were blown over at a truck stop at I-65 and U.S. 24.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396661, 5396660, 5396659, 5396658, 5396579, 5396657.